Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 14, 2012, 7:57 PM EDT for Alachua County, Florida. It was in force for 18 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2012, 7:57 PM EDT (23:57 UTC)
- Expired
- Mar 14, 2012, 8:15 PM EDT
- In force
- 18 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 131 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:58 PM EDT | HAIL 0.88 | 8 Sw Gainesville, FL | NICKEL TO DIME SIZE HAIL AND STRONG WINDS REPORTED AT 8018 SW 53 PLACE |
| Mar 14, 8:05 PM EDT | HAIL 1 | 5 Ne Archer, FL | QUARTER SIZE HAIL REPORTED BETWEEN ARCHER AND GAINESVILLE. |
| Mar 14, 8:16 PM EDT | HAIL 1 | 1 Nne Archer, FL | ONE INCH HAIL AT ARCHER RD AND SW 158TH STREET. |
| Mar 14, 8:20 PM EDT | HAIL 0.5 | Nnw Archer, FL | MARBLE SIZE HAIL REPORTED AT THE FAMILY DOLLAR STORE PARKING LOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 12.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
340
WUUS52 KJAX 142357
SVRJAX
FLC001-150015-
/O.NEW.KJAX.SV.W.0020.120314T2357Z-120315T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
757 PM EDT WED MAR 14 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 815 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF ARCHER...OR 7
MILES SOUTHWEST OF GAINESVILLE...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARCHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2948 8256 2953 8257 2953 8264 2968 8251
2963 8230 2949 8239 2948 8241 2948 8255
TIME...MOT...LOC 2357Z 032DEG 13KT 2960 8245
$$
TRABERT1 follow-up statement
568
WWUS52 KJAX 150010
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 PM EDT WED MAR 14 2012
FLC001-150015-
/O.CON.KJAX.SV.W.0020.000000T0000Z-120315T0015Z/
ALACHUA FL-
810 PM EDT WED MAR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHWESTERN ALACHUA COUNTY...
AT 810 PM EDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
ARCHER...OR 11 MILES SOUTHWEST OF GAINESVILLE...MOVING SOUTHWEST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARCHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2948 8256 2953 8257 2954 8262 2960 8256
2956 8237 2949 8239 2948 8241
TIME...MOT...LOC 0010Z 032DEG 13KT 2956 8248
$$
TRABERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:47 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 14, 2:47 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT WED MAR 14 2012 .NEAR TERM...THIS AFTERNOON AND TONIGHT... SCATTERED TO BROKEN CUMULUS DECK HAS DEVELOPED AREA WIDE AND EVEN WITH THE PARTLY CLOUDY SKIES TEMPS HAVE PUSHED INTO THE LOWER TO MID 80S. A FEW SHOWERS HAVE BEGUN TO BREAK OUT OVER INLAND AREAS AND ARE STILL EXPECTED TO BECOME SCATTERED THIS AFTERNOON WITH A FEW EMBEDDED ISOLATED TSTMS. A FEW STRONG TSTMS WITH GUSTY WINDS AND SMALL HAIL STILL NOT OUT OF THE QUESTION THROUGH SUNSET. ANY LINGERING ISOLD CONVECTION OVER FAR INLAND AREAS SHOULD FADE BY MIDNIGHT AS SKIES BECOME MOSTLY CLEAR OVERNIGHT. DEWPOINTS STILL HANGING INTO THE UPPER 50S AND LOWER 60S WILL SUPPORT ANOTHER NIGHT OF PATCHY/AREAS OF FOG REGION WIDE WITH A FEW LOCATIONS SEEING SOME PATCHY DENSE FOG...MAINLY EXPECTED OVER NORTHEAST FLORIDA AT THIS TIME. && .SHORT TERM...THURSDAY THROUGH SATURDAY HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE...KEEPING THE AREA WARM AND MAINLY DRY. ATLANTIC SEABREEZE WILL MOVE INLAND EACH AFTERNOON IN LIGHT EASTERLY FLOW REGIME. CANNOT COMPLETELY RULE OUT A LATE AFTERNOON ISOLATED SHOWER OR THUNDERSTORM ALONG THE SEABREEZE...BUT VERY DRY AIR ALOFT DUE TO STRONG MID LEVEL SUBSIDENCE WILL MAKE IT VERY DIFFICULT FOR CONVECTION TO INITIATE. LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR SOME PATCHY RADIATION FOG EACH MORNING. IT WILL REMAIN WARM WITH TEMPERATURES AROUND 5 TO 10 DEGREES ABOVE NORMAL FOR MID MARCH STANDARDS. .LONG TERM... THE OVERALL PATTERN WILL CHANGE VERY LITTLE THROUGH NEXT WEEK...THUS WARM AND MAINLY DRY CONDITIONS WILL CONTINUE. NO CHANGES WERE MADE IN THIS PART OF THE FORECAST. && .AVIATION... HAVE ADDED CB TO SCT040 DECK ACROSS THE TAF SITES AND HAVE ADDED IN VCSH AT KGNV AS IT APPEARS TO HAVE THE BEST CHANCE OF SEEING A BRIEF SHOWER THIS AFTERNOON AND EVENING WHILE THE COASTAL SITES SHOULD REMAIN CLEAR AS THE SBRZ PUSHES WEST OF THESE LOCATIONS. WINDS TO BECOME CALM TONIGHT AND EXPECT MVFR VSBYS IN FOG TO DEVELOP BY 08Z AT ALL TAF LOCATIONS WITH TEMPO IFR VSBYS POSSIBLE FROM 09Z-13Z AT TIMES AND HAVE SHOWN THIS TREND IN LATEST TAF SET. && .MARINE... PERSISTENT SURFACE RIDGING OVER THE EAST COAST WILL PROVIDE FOR A FAIRLY LIGHT FLOW THIS PERIOD. RIP CURRENTS: MARGINAL MODERATE RISK CONTINUES WITH 2-3 FT SWELLS WITH 8-10 SECOND PERIODS AND MORNING BREAKER REPORTS IN THE 2-4 FT RANGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 56 85 55 81 / 10 10 10 20 SSI 59 78 60 76 / 0 0 10 10 JAX 56 83 57 81 / 0 0 0 10 SGJ 60 79 61 78 / 0 0 0 0 GNV 56 84 55 83 / 10 10 0 10 OCF 56 83 56 83 / 10 10 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/HESS/
Hazardous weather outlook, Mar 14, 10:00 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT WED MAR 14 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-150830- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 1000 AM EDT WED MAR 14 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER INLAND AREAS... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE OF AFTERNOON THUNDERSTORMS MAINLY OVER INLAND PORTIONS OF THE AREA MAINLY BETWEEN 1 PM AND 7 PM. GUSTY WINDS...SMALL HAIL AND LIGHTNING ARE THE MAIN CONCERNS. ISOLATED STRONG STORMS WILL BE POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY DUE TO EAST SWELLS. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. PATCHY DENSE FOG WILL BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING WITH LOCAL VISIBILITIES LESS THAN A MILE...MAINLY OVER INLAND LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PATCHY FOG IS EXPECTED OVER THE FORECAST AREA EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Special weather statement, Mar 14, 6:59 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 659 PM EDT WED MAR 14 2012 FLZ036-040-142330- ALACHUA-MARION- 659 PM EDT WED MAR 14 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN ALACHUA AND NORTHERN MARION COUNTIES FOR SMALL HAIL VALID UNTIL 730 PM EDT... AT 659 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CROSS CREEK...OR 5 MILES NORTHWEST OF CITRA...MOVING SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CROSS CREEK...MCINTOSH...CITRA...SPARR... REDDICK...LOWELL AND FLEMINGTON THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2926 8212 2936 8236 2952 8220 2947 8207 TIME...MOT...LOC 2259Z 024DEG 11KT 2947 8216 TRABERT
Special weather statement, Mar 14, 7:05 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT WED MAR 14 2012 FLZ036-142330- ALACHUA- 705 PM EDT WED MAR 14 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA COUNTY FOR SMALL HAIL VALID UNTIL 730 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF GAINESVILLE AIRPORT... OR 8 MILES NORTH OF GAINESVILLE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWNANS LAKE... GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2957 8227 2967 8250 2983 8235 2979 8219 TIME...MOT...LOC 2305Z 027DEG 8KT 2978 8229 TRABERT
Local storm report, Mar 14, 7:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
737 PM EDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 4 WNW GAINESVILLE 29.70N 82.39W
03/14/2012 E0.88 INCH ALACHUA FL TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AT 53RD AVE NORTHWEST AND 43RD
ST NORTHWEST AVE.
&&
MZLocal storm report, Mar 14, 7:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 7 W GAINESVILLE 29.69N 82.45W
03/14/2012 E1.25 INCH ALACHUA FL TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED AT INTERSTATE
75 AND 39TH AVE.
&&
MZLocal storm report, Mar 14, 7:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 PM EDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 6 WSW GAINESVILLE 29.64N 82.42W
03/14/2012 E0.50 INCH ALACHUA FL TRAINED SPOTTER
PEA AND MARBLE SIZE HAIL REPORTED ON SW 11TH AVE.
&&
MZLocal storm report, Mar 14, 7:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 6 W GAINESVILLE 29.69N 82.44W
03/14/2012 E1.00 INCH ALACHUA FL PUBLIC
QUARTER SIZE HAIL REPORTED NEAR I75 AND HWY 222
&&
AWALKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:39 PM EDT | Special Weather Statement | JAX | Nassau | 36 min |
| Mar 14, 5:06 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Mar 14, 5:39 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Mar 14, 5:46 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 29 min |
| Mar 14, 6:11 PM EDT | Special Weather Statement | JAX | Bradford | 34 min |
| Mar 14, 6:14 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Mar 14, 6:39 PM EDT | Special Weather Statement | JAX | Bradford | 36 min |
| Mar 14, 6:59 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Mar 14, 7:05 PM EDT | Special Weather Statement | JAX | Alachua | 25 min |
| Mar 14, 7:08 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.